MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-450-16
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Codes Hyperplasia (1906); Stenosis (2263)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure involving the pipeline vantage with shield technology, intimal hyperplasia formation occurred around the proximal end of the stent, causing stenosis.Mal apposition was noted at the proximal end of the device, necessitating balloon angioplasty during the original procedure.The angiographic result post-procedure appeared satisfactory.At a 6-month follow-up, significant intimal hyperplasia was observed at the proximal end of the device.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured saccular aneurysm located in the internal carotid artery, ophthalmic region, with a maximum diameter of 10mm and a neck diameter of over 4mm.Severe vessel tortuosity was also noted.Dual antiplatelet treatment was administered, though the platelet reactivity unit level was unknown.No patient complications have been reported as a result of this event.Ancillary devices: shuttle sheath.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient is not experiencing any symptoms.No further actions were taken.Patient will be observed.The pipeline was not placed in a bend when it failed to open.
 
Event or Problem Description
Additional information received reported that the patient had previously undergoing coil embolization of the left ica ophthalmic aneurysm on (b)(6) 2023.The pipeline was placed on (b)(6) 2024 to treat residual aneurysm and multiple small ica aneurysms adjacent to the ophthalmic aneurysm.Pipeline fishmouthing was observed on imaging prior to the percutaneous transluminal angioplasty (pta).A follow-up angiogram on (b)(6) 2025 showed complete occlusion of the aneurysms and in-stent stenosis at the proximal end.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21580133
Report Number2029214-2025-00641
Device Sequence Number15670563
Product Code OUT
UDI-Device Identifier00847536036802
UDI-Public00847536036802
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Model NumberPED3-027-450-16
Device Catalogue NumberPED3-027-450-16
Device Lot NumberB675954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/27/2025
05/01/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/22/2025
05/13/2025
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1245-2025
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale